Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 145, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 11, 2004, 5:41 PM CDT for Lee County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2004, 5:41 PM CDT (22:41 UTC)
- Expired
- Aug 11, 2004, 6:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Lee County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 112241
SVRSAT
TXC287-112315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
541 PM CDT WED AUG 11 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
LEE
* UNTIL 615 PM CDT
* AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE ALONG A LINE FROM SOMERVILLE TO
GIDDINGS JUST EAST OF ELGIN...MOVING SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE TANGLEWOOD...LEXINGTON AND
GIDDINGS.
THE LEE COUNTY SHERIFF REPORTED A POWER OUTAGE AT THEIR LOCATION AT
535 PM CDT.
LAT...LON 3029 9670 3052 9697 3041 9730 3027 9709
3007 9701
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:46 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 11, 1:46 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 146 PM CDT WED AUG 11 2004 .DISCUSSION... COLD FRONT COMING THROUGH. LOOKS TO BE A FAIRLY CLEAN ONE WITH DRY NORTHERLY WINDS ALOFT ALL LEVELS. THIS COOL AIRMASS WILL STAY WITH US THROUGH SATURDAY. COLD AIR ADVECTION WILL MAKE FOR SUSTAINED WINDS OF 10 TO 15 MPH TONIGHT THROUGH THURSDAY. RECORD LOWS FOR FRIDAY AND SATURDAY ARE IN THE LOWER AND MID 60S. WE WILL COME CLOSE, MAYBE A CATEGORY OR TWO HIGHER, FRIDAY MORNING. THE NORTHEAST FLOW IN THE BOUNDARY LAYER WILL BANK THE CLOUDS ALONG THE SIERRAS. SO THE RIO GRANDE COUNTIES WILL HAVE SOME RESIDUAL CLOUD COVER AND HIGHER P.W. BOTH ETA AND GFE INDICATE A SHORTWAVE COMING DOWN THE PIKE THURSDAY NIGHT BRINGING A QUICK ROUND OF SHOWERS TO THE AREA. CAN FIND A WEAK VORT MAX IN NEVADA AT THIS TIME, COINCIDENT WITH THE VORTICITY THAT DROPS INTO THE AREA FRIDAY. MOISTURE MAY BE A BIT TOO DRY FOR OBVIOUS WIDESPREAD SHOWERS FRIDAY SO WILL SHAVE BACK CURRENT POPS. THE UPPER TROUGH LIFTS SATURDAY SHIFTING THE SPLIT IN THE UPPER RIDGE WESTWARD OVER TEXAS. THIS WILL ALLOW THE LOW LEVEL MOISTURE TO RETURN AND TEMPS RETURN TO NEAR NORMAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 88 66 93 / 50 - 0 0 AUSTIN BERGSTROM INTL AIRPORT 69 88 62 93 / 50 - 0 0 DEL RIO INTL AIRPORT 72 88 68 88 / 30 20 10 10 SAN ANTONIO INTL AIRPORT 72 89 67 92 / 50 20 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 06/02/PM/VL
Hazardous weather outlook, Aug 11, 5:18 AM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 518 AM CDT WED AUG 11 2004 TXZ171>173-183>194-202>209-217>225-228-121030- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 518 AM CDT WED AUG 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND TONIGHT AS SCATTERED TO NUMEROUS THUNDERSTORMS DEVELOP ALONG AN APPROACHING COLD FRONT. THE PRIMARY THREAT WILL BE IN THE FORM OF DAMAGING WINDS...WITH A SECONDARY THREAT OF LARGE HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD AS AN UNSTABLE NORTHWEST FLOW CONTINUES AT THE UPPER LEVELS. SOME OF THESE STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:09 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 21 min |
| Aug 11, 5:32 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.